Alert archive / Alabama / Wind Advisories in 2023

Wind Advisory 6, NWS Birmingham, AL

February 11, 202339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Feb 11, 2023, 2:31 AM CST for 39 counties in Alabama. It took effect at Feb 11, 2023, 2:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2023, 2:31 AM CST (08:31 UTC)
In effect from
Feb 11, 2023, 2:00 PM CST
Expired
Feb 12, 2023, 6:00 AM CST
In force
16 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS74 KBMX 110831
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
231 AM CST Sat Feb 11 2023

ALZ019>021-027>029-036>038-043-045>048-050-112100-
/O.NEW.KBMX.WI.Y.0006.230211T2000Z-230212T0600Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Macon-Bullock-Lee-Russell-Barbour-
Including the cities of Anniston, Centre, Heflin, Talladega, 
Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville,
Valley, Lanett, Lafayette, Wetumpka, Tallassee, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, and Eufaula
231 AM CST Sat Feb 11 2023

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of east central Alabama.

* WHEN...From 2 PM this afternoon to midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
936 
WWUS74 KBMX 112017
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
217 PM CST Sat Feb 11 2023

ALZ019>021-027>029-036>038-043-045>048-050-120600-
/O.CON.KBMX.WI.Y.0006.000000T0000Z-230212T0600Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Macon-Bullock-Lee-Russell-Barbour-
Including the cities of Anniston, Centre, Heflin, Talladega, 
Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville,
Valley, Lanett, Lafayette, Wetumpka, Tallassee, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, and Eufaula
217 PM CST Sat Feb 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of east central Alabama.

* WHEN...Through midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
351 
WWUS74 KBMX 112113
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
313 PM CST Sat Feb 11 2023

ALZ017-018-024>026-035-041-044-049-120600-
/O.EXA.KBMX.WI.Y.0006.000000T0000Z-230212T0600Z/
Blount-Etowah-Jefferson-Shelby-St. Clair-Chilton-Autauga-
Montgomery-Pike-
Including the cities of Oneonta, Gadsden, Birmingham, Hoover, 
Columbiana, Pelham, Alabaster, Pell City, Moody, Clanton, 
Prattville, Montgomery, and Troy
313 PM CST Sat Feb 11 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North to northeast winds 10 to 20 mph with gusts up to 
  35 mph.

* WHERE...Blount, Etowah, Jefferson, Shelby, St. Clair, Chilton, 
  Autauga, Montgomery and Pike Counties.

* WHEN...Through midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ019>021-027>029-036>038-043-045>048-050-120600-
/O.CON.KBMX.WI.Y.0006.000000T0000Z-230212T0600Z/
Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa-
Tallapoosa-Chambers-Elmore-Macon-Bullock-Lee-Russell-Barbour-
Including the cities of Anniston, Centre, Heflin, Talladega, 
Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville,
Valley, Lanett, Lafayette, Wetumpka, Tallassee, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, and Eufaula
313 PM CST Sat Feb 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...East to northeast winds 15 to 25 mph with gusts up to 40
  mph expected.

* WHERE...Portions of east central Alabama.

* WHEN...Through midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
130 
WWUS74 KBMX 120458
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1058 PM CST Sat Feb 11 2023

ALZ011>015-022-023-030>034-039-040-042-121200-
/O.EXB.KBMX.WI.Y.0006.000000T0000Z-230212T1200Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter-
Greene-Hale-Perry-Bibb-Marengo-Dallas-Lowndes-
Including the cities of Hamilton, Sulligent, Vernon, Fayette, 
Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, 
Eutaw, Greensboro, Moundville, Marion, Centreville, Demopolis, 
Linden, Selma, Fort Deposit, and Hayneville
1058 PM CST Sat Feb 11 2023

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Northwest winds 10 to 15 mph with gusts up to 35 mph.

* WHERE...Portions of central Alabama.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALZ017>021-024>029-035>038-041-043>050-121200-
/O.EXT.KBMX.WI.Y.0006.000000T0000Z-230212T1200Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa-
Chambers-Autauga-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, 
Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, 
Lafayette, Prattville, Wetumpka, Tallassee, Montgomery, Tuskegee,
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
1058 PM CST Sat Feb 11 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...North to northeast winds 10 to 20 mph with gusts up to 
  35 mph.

* WHERE...Blount, Etowah, Jefferson, Shelby, St. Clair, Chilton, 
  Autauga, Montgomery and Pike Counties.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:07 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 10, 11:07 PM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1107 PM CST Fri Feb 10 2023

...New AVIATION...

.SHORT TERM...
(Tonight)
Issued at 959 PM CST FRI FEB 10 2023

Made adjustments to rain chances and temperatures overnight,
keeping highest pops confined to far southeastern areas and
increasing overnight lows by several degrees at most locations.

A stalled front remains to our southeast tonight, as a short wave
within southwesterly flow rotates along the front. This is
providing lift for light rain across southeast Central Alabama. As
this shortwave moves off to the east, expect a decrease in rain
coverage for a portion of the overnight period. Current temperatures
are in the upper 40s northwest to mid 50s southeast. Based on
current temp trends and extensive cloud cover overnight, have
increased overnight lows by a few degrees. Should still see upper
30s in the northwest to lower 50s in the southeast.

14

Previous short-term discussion:
(Saturday)
Issued at 1132 AM CST FRI FEB 10 2023

Tonight...a low pressure system will strengthen over the lower MS
River Valley and move eastward toward the state. Flow will be
strong from the south with plenty of moisture advecting into the
state tonight through Saturday. PW values remaining above 1 inch
with a saturated profile. Upper level forcing is strong through
the early morning as the low approaches. Instabilities are again
low...though winds will be fairly breezy in the mid levels. With
all this taken into account...thunderstorm occurrence should
remain low with mostly rain in scattered to widespread activity
expected through the day Saturday into the evening.

As the low pressure moves east Saturday afternoon...low and mid
level winds will transition to out of the north and northeast in the
western portion of the state after the low passes. This will bring
cooler temperatures while rain is still occurring.

Low temperatures tonight will remain cold with mid 30s in the
north to mid 40s in the south. With that northerly flow and plenty
of cloud over on Sunday...high temperatures will be in t he low
to mid 50s.

24

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 217 PM CST FRI FEB 10 2023

A lot of weather in this forecast period to discuss. By Saturday
evening the closed upper low will be at our doorstep and rain
will cover much of Alabama at that time. Models have generally
been trending warmer at the lower levels as the track of the upper
low has shifted northward. No freezing temperatures are expected
Sunday morning with most areas in 34-38 degree range. There will be
a window late Saturday night when the rain may become mixed with
snow across northeast Alabama. Some light accumulations possible
in the higher elevations, say above 1200 feet agl, mainly on
grassy areas. The rain will taper off quickly Sunday morning from
west to east with the rain gone by late morning. Rainfall totals
Saturday through Sunday are forecast to be in the 1 to 1.5 inch
range, with totals below 1 inch across the northwest counties. A
break in the rain Sunday afternoon through Monday night.
Temperatures will warm up nicely on Monday with highs in the lower
to middle 60s. The next southern stream short wave trof will
approach Alabama on Tuesday, bringing a chance of showers to west
Alabama by Tuesday afternoon. The short wave trof will lift
quickly northeast and leave a mid level trof axis across south
Alabama Tuesday night. This trof will be the focus for showers
and possibly a few storms Tuesday night though Wednesday.
Relatively low surface dewpoints and poor mid level lapse rates
should hinder any severe development. An elevated warm front will
lift northward Wednesday night. With mid level lapse rates
forecast to be near 7 degrees Celsius and 0-6km bulk shear near 60
knots, there may be a few hail producers. A short wave trof will
track quickly from the Plains states and into the Upper Midwest
states on Thursday and become negatively tilted. Decent 500mb
height falls will proceed the short wave trof with a very moist
and unstable air mass in place across Alabama. The best mid level
forcing will likely push through Central Alabama during time of
peak heating on Thursday, so threat of severe storms seems
warranted.

58/rose

&&

.AVIATION...
(06Z TAFS)
Issued at 1101 PM CST FRI FEB 10 2023

Showers continue to impact far southeast Central Alabama tonight,
due to proximity to a stalled frontal boundary. Expect VFR
conditions through the first 6 hours of the forecast at all sites,
with northerly winds at 5-8kts.

Rain and MVFR cigs will spread northward Saturday morning, with
VIS reductions as well. Winds will increase from the northeast.
Expect sustained winds at 9-12ks with gusts up to 25kts. Cigs will
deteriorate through the day, falling to IFR heights by mid to
late afternoon, and remaining within that category through the end
of the period.

14

&&

.FIRE WEATHER...

Mostly light rain will spread into south Alabama tonight with
north to northeast 20 foot winds 4-6 mph. Rain, heavy at times,
will overspread all of Central Alabama Saturday and Saturday
night. The rain will taper off from west to east Sunday morning.
Min RH on Saturday will be 60-70 percent north of I-20 and above
70 percent south of I-20. There will be a break in the rain Sunday
afternoon through Monday. Another system will bring rain back
into the area Tuesday through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     43  52  36  53 /  10  80 100  30
Anniston    46  51  38  51 /  10  90 100  30
Birmingham  45  52  37  55 /  10  80 100  20
Tuscaloosa  44  52  37  58 /  10  90 100  10
Calera      45  51  38  55 /  20  90 100  10
Auburn      47  50  40  51 /  40 100 100  20
Montgomery  49  53  39  55 /  50  90 100  10
Troy        50  54  40  55 /  60 100  90  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...14
LONG TERM....58
AVIATION...14
Hazardous weather outlook, Feb 10, 3:27 AM CST, 23 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
327 AM CST Fri Feb 10 2023

ALZ011>015-017>050-111230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
327 AM CST Fri Feb 10 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible on Thursday across much of
Central Alabama. Threats will include a few tornadoes, damaging
straight line winds, and localized flooding due to heavy rainfall.
Stay tuned over the next several days for updates.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Thursday.

Nearby

Wind Advisories in Alabama, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.